Indiana, 2018Flooding in Indiana, November 3 to 11, 2018
November 3 to 11, 2018 · NWS PAH · 2 events in 2 counties and zones
The most significant rainfall event of the month happened at the end of October and the beginning of November. Much of central and southern Indiana received 2 to more than 4 inches of rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The most significant rainfall event of the month happened at the end of October and the beginning of November. Much of central and southern Indiana received 2 to more than 4 inches of rain. Minor flooding quickly followed along the White River by the 3rd. Additional rainfall from one-half to over an inch in southern Indiana fell on the 5th. As a result, the flood crest was prolonged by 2 to 3 days.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 3, 6:31 AM EST, 3 hours 29 minutes earlier.
Area forecast discussion, Nov 3, 6:31 AM EST, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
631 AM CDT Sat Nov 3 2018
.UPDATE...
Issued at 623 AM CDT Sat Nov 3 2018
Updated Aviation discussion for 12z TAF issuance.
&&
.SHORT TERM...(Today through Monday night)
The forecast area is currently between storm systems with a
surface high centered to our south and a weak 500 mb ridge nosing
north up the Mississippi River basin. Mostly clear skies, light
winds and a moist ground have led to the formation of fog
overnight. While most of the area has visibilites greater than 3
miles, some sites across southern Illinois have dropped to less
than 2 miles.
After the fog burns off this morning, there should be some
filtered sunshine before mid level clouds begin to advect into the
region ahead of the next shortwave. A cold front will approach the
region from the west. Showers will spread into southeast Missouri
after midnight Saturday night and move east across the area
through the day Sunday.
The next and bigger storm system comes at us on Monday. For a
couple of days now, this system has become increasingly unstable
and well organized. The area of low pressure lifting northeast out
of the trough is expected to deepen and stay to the northwest of
the forecast area. This will keep us in the warm sector. Showers
will move in from the west early in the day with thunder chances
maximized after 21z and into the overnight period. A strengthening
low level and enhanced instability have put us in a Day Three
Outlook from SPC. An enhanced area exists from extreme southeast
Missouri and west Kentucky from the Purchase Area east into the
southern Pennyrile area. The rest of the area remains in a slight
risk. Pops are categorical for the most part part with 1 to 2
inches of rain expected across most of the area.
.LONG TERM...(Tuesday through Friday)
Overall, confidence is below average in the long term period due to
run to run variability in the models, particularly regarding the
potential system Wednesday night into Thursday. The overall flow
pattern setting up is conducive to low predictably, as is common
this time of year.
The period starts out with the strong storm system from Monday night
departing to our northeast, with some wrap around shower activity
possible, especially in our northern/eastern counties. It looks
pretty breezy on Tuesday between the deepening surface low to our
northeast and high pressure to our west. Westerly winds look
to gust in the 25 to 30 mph range, possibly even higher.
With mid level heights rising, quiet weather should be present
Tuesday night into Wednesday as surface high pressure nudges into
the region.
The 00z guidance has continued the trend the 12z Friday models had
hinted at, with another potent shortwave diving southward out of
Canada on Thursday. Deterministic and ensemble models are now in
general agreement on a cold front pushing through our area, with
potential surface low pressure developing. Thus, PoPs have been
raised into the likely category Wednesday night through Thursday.
Much cooler air is forecast to enter in behind this system, and
depending how fast this occurs, would dictate whether we see our
first snow flakes of the season on the back edge. Still nearly a
week out though, and guidance hadn't even indicated this system
until yesterday, so wouldn't put too much stock in this yet.
Temperatures will average below normal most of the period. After
highs in the low 60s on Tuesday, they will slowly fall through the
week, failing to reach 50 degrees in many locations by Friday.
&&
.AVIATION...
Issued at 623 AM CDT Sat Nov 3 2018
There are scattered areas of lower vsbys and cigs around the
region. LIFR cigs are scattered across southeast IL and southwest
IN, including the KEVV site. Vsby at KEVV is holding at MVFR. VFR
conditions at KOWB demonstrate the scattered nature of the lower
vsbys or cigs. KPAH has a VFR vsby and MFVR cig. KCGI has
developed a LIFR cig but keeping at VFR vsby. Fog and low clouds
should break up between 14z and 15z. VFR conditions will prevail
the rest of today and tonight. -SHRA will start moving east into
SEMO after 06z tonight crossing the MS Rvr by 12z.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, Nov 3, 3:57 AM EST, 6 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
357 AM CDT Sat Nov 3 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-040900-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
357 AM CDT Sat Nov 3 2018
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
There is a chance of thunderstorms late Monday through early Tuesday.
Severe thunderstorms with damaging wind and hail are possible.
Isolated tornadoes will also be possible. Locally heavy rainfall
is likely.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed late Monday into Tuesday.
Flood, Pike
- When
- November 3, 10:00 AM EST to November 11, 12:00 PM EST
- Where
- Pike County, Petersburg to 1.67 mi NNE of Ivy
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.500, -87.280
Minor flooding occurred along the White River. Bottomland fields and woodlands were flooded. Several county roads were flooded in low-lying areas. A few oil fields were affected.
Flood, Gibson
- When
- November 5, 9:00 AM CST to November 11, 10:00 AM CST
- Where
- Gibson County, Hazleton to 2.32 mi SW of Giro
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.480, -87.530
Minor flooding occurred along the White River. Floodwaters covered low-lying fields and woods near the river, including some low-lying oil fields. A few local rural roads were flooded. High water isolated a small community of river cabins.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Damaging Wind in Massachusetts, November 3, 2018$87,000 · 59 kt wind · 29 events
- Strong Wind in Vermont, November 3, 2018$250,000 · 4 events
- Strong Wind in New York, November 3, 2018$27,000 · 27 events
- Strong Wind in New Jersey, November 3, 2018$50,000 · 1 event
- Strong Wind in New York, November 3, 2018$50,000 · 1 event
- High Wind in New York, November 3, 2018$50,000 · 51 kt wind · 1 event
- Flash Flooding and Heavy Rain in Hawaii, November 3 to 6, 20182 injured · 5 events
- Winter Storm and Heavy Snow in Wyoming, November 3 to 5, 201862 kt wind · 8 events
- High Wind in Maine, November 3 to 4, 201852 kt wind · 6 events
- Flood and Damaging Wind in Rhode Island, November 3, 2018$2,000 · 50 kt wind · 5 events
- Strong Wind in Vermont, November 3, 2018$3,000 · 3 events
- Flooding in New Hampshire, November 3 to 4, 20182 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 790609, 790608.